Possible side effects of dopamine and serotonin?

Hi, I have been prescribed Premipexole, 3 x 0.088 mg at night, and one 0.088microgram tab in the morning.

I also take Tramadol 2 x 50mg 4 times a day for severe back pain, and Diazepam 2 mg up to 3 times a day. I usually take the Diazepam at night for muscle spasms

I Get bad episodes in the night, of buzzing in my head, nausea, burning skin and sweating with headache, dizziness, and palpitations.

Could it be the combo of drugs, I also take paracetamol. I also take 5 mg of beta blocker in the morning, and sometimes get these symptoms in the day too.

All of this has been prescribed by my doctor, and the pharmacist has not said anything.

At the moment I also am taking Celebrex 200 mg 1 x per day morning and evening, for inflammation in my joints.

I have disc and facet joint problems as well as RLS and PLMD, with muscular and joint problems, possible sjogrens as well.

Thanks, I hope you are as well as possible,


15 Replies

  • I see your taking Celebrex, my doctor stopped me taking them, the are linked to heart problems and stoke

  • Hi Tallula, mine too, but the Rhuemy said they are ok for short term use only, and to take them only for really painful joints, for two week periods.


  • its a shame really, all i have now for osteoarthritis is painkillers, and if you take them as prescribed, your groggy all day, so we cant win can we, im in constant pain, and it gets you down, but im left to get on with it

  • Me too, at least we can come here, and talk to each other, I am sorry to hear about your pain, my husband is in the same boat, and gets very depressed.

    Hugs Cazx

  • Cazx. I have an ongoing prescription to take Celebrex for many

    months in a row. Several doctors okay'd my schedule...

    So sorry that your joints hurt... there are several other good

    choices out there including prescription Advil... and many, many


    I have RA... it stinks but I am managing it quite nicely with the

    help of new medicines.

  • Dear Cazbaz, last year I used Tramadol for a couple of months and it gave me terrible migrains, I stopped and nog more migrains. I'm now on Pramipexole slow working and I'm happy with it, highly recommended!! I wish you all the best...

  • i take the slow release Pramipexole evaendennis, but its stopped working for me now

  • I do not have a problem with either meds on their own just wondered if They were not combining well.

    Take care, and thanks for the info, I will ask my GP about slow release.


  • I am taking 50 mg Atenlol (beta blocker, for migraines)

    Premipexole, 3 x 0.088 (sometimes 5)

    Vicodin 7.5 (as needed, 3 nights a week))

    Simponi, Celebrex (for RA)

    Paxil 60mg (pain perception, stops panic attacks)

    So far so good... have added Diazepam for short occasions

    as needed for RA back problems.. rarely .....That one

    seems to get my legs going more so than the others.

    Sweating can be a pain issue.. Pain presents itself in strange ways.

    I've been on this combination for some time...

    Make sure that you drink plenty of fluids..

    Dizzy can be dehydration... even minor dehydration.

    Talk to the doctor about the dizzy, sweating to make sure

    it's not something else.

  • Hi yikes,

    Thanks for your input, I agree that sweating and also breathlessness can be a result of pain, I have had a lot of torn discs, (usually the same ones)and this is definitely what happens at those times.

    I cannot say that I was in that intense pain at the times these episodes have occurred, although I am in some pain.

    The episode (I don't quite know what else to call it) was so bad last night, even though I was not in intense pain with RLS or my back, I had severe chest pains and palpitations as well as the nausea, dizzyness and sweating, so I called my surgery this morning, who got a doctor to call me. He insisted I called 999 and had an ambulance come out in case of a heart attack.

    Thank goodness it was not, but I still feel it could be the result of too much serotonin. I am going to cut back to bare bones to see if it makes any difference.

    I hope you continue well, and it is really interesting to see the medication you are on, I am going to do some research, to see what may be of help, so thanks for that!


  • Please refer to your physician to cut back on serotonin..cut

    backs can result in very negative, unpleasant side effects

    no matter how long you've been taking them.

    There are so many different serotonin uptake medications.

    It has a way of changing drastically your perception of pain

    as well as helping your serotonin receptors take hold of

    the natural serotonin that your body makes... the pills

    are making the receptors grab your natural serotonin!

    You are a very smart lady... and no one knows your body

    like you do. =)) I'm sure you were scared when you experienced

    sweating and being dizzy. One never can be sure.

    I will tell you right now and I'm very serious that sweating

    could be my only symptom and for me, it means that if

    the doctor draws blood, my sed rate is sky high

    indicating that I have severe inflammation... it's

    happened to me more than I want to admit.

  • Thanks yikes, I have just decreased my Tramadol by 100 mg, and my Pramipexole by 0.088 mcg, so I am doing it slowly, I have to tell my GP dosages after checking on line!

    He is a good doctor, but too busy, and regularly gets dosages mixed up, not in a dangerous way, he under doses, if anything, in comparison to what he did last time !

    I will let you know how it goes if that is ok, I am having the best night in ages, other than the normal insomnia!

    Thank you so much for caring enough to write back, I so appreciate it, I have been in the health business, so am aware of the dangers of messing with prescriptions, but a lot of people are not, and you are so right in what you say.

    Take care,

    Hugs Cazx

  • Casbaz,

    I do care about you. I didn't tell you but I have vomited from

    taking 5 pills 0.088 Pramipexole. I was told not to do that anymore

    and my prescription will not refill until exactly 30 days. I have enough

    Pramipexole to take 3 every single night. I hurt myself from doing that..

    and was scolded from my prescribing doctor. .

    I agree that decreasing Tramadol is something that you can do on your

    own but what you have going on in your back is serious business...

    It's hard to control your pain if you let it get away on you...so do so

    with caution.

    Have you looked up the term Panic Attacks? I felt as you described

    above, it was called anxiety attack.. Paxil changed my life. After

    8 weeks of a tiny pill, I got my life back and that never happened

    to me ever again. If I try to get off it, 4 days later, I go full swing into

    episodes of tight and throat tightness or heaviness, sweating, very

    dizzy like I will pass out or the room is spinning.. sometimes my

    belly hurt... I felt frozen with fear.. My chest feels like it will blow

    out up... (so hard to explain) I feel a sense to get help, or to

    unroll a window of the car...

    I would hate for anyone to know how that felt to me. It didn't happen

    all of the time... just several days in a row for longer periods of time

    over an hour it would come and go, several times a day...

  • Hi yikes,

    I have been diagnosed by the cardiac unit as having very frequent and severe ectopic heartbeats, so I take beta blockers for this. Stress does make it worse of course, but they are increasing very quickly, I did have panic attacks many years ago, and they are horrible! This is something different.

    I am now on 25 mg of Pramipexole a night which is about a 3rd less a day, and 300 mg Tramadol, spread throughout the day, and so far ok, it must have been awful to be so sick! I did accidentally take double pills, 6 x 0.088 microgram of Pramipexole once, lucky for me it just made me sleepy! I did check with the doctor when I did it.

    I have a bowel problem which has been mentioned as possibly causing the chest pains, the doctor I saw yesterday wants all the blood work done and the chest xray as a starting point.

    I think I am at the start of a lot more investigations, as there is something going on besides my back problems, My Doctor is pretty sure of it. He keeps saying something is brewing, but not sure what.

    I will not cut down the Pramipexole any more, it is quite a low dose now, and seems to be working for the RLS.

    I started to get bad stomach pains yesterday, and they have continued through the night, so I will inform the Doctor of that today. Please don't worry about me, I promise to check with the Doctor every step of the way.

    I can't tell you how much it means to me for your continued support, thank you so much, I do feel very alone right now, as it is hard to explain even to family when you don't really know yourself what is happening.

    Hugs Cazx

  • Hi CasBaz, I have always been told that the maximum dose for Tramadol is 400mg per day. I was taking tramadol 200mg two times per day and I had great problems with sweating (cold sweats) through all 24 hours every day. I reduced the dosage to 2 X 100mg per day which got rid of the sweating but the pain increased so I increased the dosage to 2 X 150mg per day and I now find that is working ok. Again, as we have all stated so often that we are all different, what works for one does not automatically work for others and of course there is always the integration with the other medicine we take for other ailments. Hope you find the right concoction soon.



You may also like...